Coping With Epilepsy The Enhancement Institute
10% off neurofeedback training for CWE members - Houston, TX
Neurofeedback Partner - Free Advertisement
 

Go Back   Epilepsy Forum > Peer Support > The Kitchen



Reply
 
LinkBack Thread Tools
  #1  
Old 06-02-2019, 05:59 PM
Freda's Avatar
Weaving the Community Fabric
 
Join Date: Aug 2017
Location: Essex, England.
Posts: 142
Thanks: 54
Thanked 45 Times in 37 Posts

Brivaracetam and hand shaking.


Has anyone experienced hand shaking as a side effect of Brivaracetam?
My daughter has had this added to her Lamictal twice daily and is experiencing hand tremors. She's started taking one Clobazam with her morning dose as she's a secretary and uses the computer most of the day and the tremors hinder her work - the Clobazam stops the tremors quite quickly.
Other than that the combination is working well, with no dizzy spells, deja vu or seizures.

She's seeing her neurologist next month but wanted to know if anyone here has experienced these tremors.

Thanks for reading.
Reply With Quote
  #2  
Old 06-04-2019, 08:28 PM
Super Moderator / Thank You Queen
 
Join Date: Jun 2005
Location: Massachusetts
Posts: 16,486
Thanks: 950
Thanked 7,341 Times in 5,421 Posts
Shakiness and problems with muscle control are listed as less common side effects of brivaracetam, so it could be the cause of her tremors.

Does she have any thyroid issues? Hyperthyroidism can cause hand tremors.
Reply With Quote
The Following User Says Thank You to Nakamova For This Useful Post:
Freda (06-06-2019)
  #3  
Old 06-04-2019, 09:14 PM
Esteemed Pillar of the Community
 
Join Date: Jul 2015
Location: Auburn, NY
Posts: 639
Thanks: 50
Thanked 209 Times in 160 Posts
I have tremors and my psychiatrist thinks they are because of my invega sustena, but I know better. On the other hand, I just started prolixin (another antipsychotic, for my schizophrenia) and my tremors have gotten worse again.

Tremors of the hand are awful, and I too work on the computer all day. I work with software that requires fine pointing with the mouse and I have trouble. I might have to ask for a trackball or something more ergonomic so I can handle the computer better.

But all I can say is, it's hard. At least she found meds that work. I haven't so far. I ate an egg salad sandwhich at work today and all the egg shook out and then the bread fell apart as I ate the sandwhich. It's just awful. If the tremor's are unmanageable and you know it's a particular medication, I suggest changing medications if you can.
__________________
-Res

Epilepsy - Primary Generalized
Schizoaffective - Bipolar

Epilepsy Meds - Depakote, Fycompa
SZA Meds - Depakote, Invega Sustena, Prolixin
Reply With Quote
The Following User Says Thank You to resaebiunne For This Useful Post:
Freda (06-06-2019)
  #4  
Old 06-06-2019, 06:21 PM
Freda's Avatar
Weaving the Community Fabric
 
Join Date: Aug 2017
Location: Essex, England.
Posts: 142
Thanks: 54
Thanked 45 Times in 37 Posts
Thanks for the response ladies, we know it'll be a small price to pay if the meds work for her but it sometimes becomes a bit hard for her. Her life has changed so much in the past couple of years and occasionally it gets her down with this med then that med and seems never ending - I'm sure many people here know that feeling.

Her thyroid levels were recently checked and all okay too.
Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On


Similar Threads
Thread Thread Starter Forum Replies Last Post
Brivaracetam 137Alice The Foyer 1 12-18-2018 09:36 AM
brivaracetam gymrat827 The Kitchen 7 12-11-2018 09:15 AM
Experience with Briviact (brivaracetam)? sarahkay03 The Kitchen 4 07-18-2018 02:41 PM
Brivaracetam anyone? Suman The Kitchen 4 12-30-2016 12:06 PM
Intelligence And Rhythmic Accuracy Go Hand In Hand RobinN The Library 7 04-24-2008 11:37 PM


All times are GMT -5. The time now is 06:44 PM.


Powered by vBulletin® - Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Content Relevant URLs by vBSEO ©2009, Crawlability, Inc.
Copyright 2005 Measuring Up. ALL rights reserved.